MAUDE Adverse Event Report: BOSTON SCIENTIFIC NEUROMODULATION SUPERION INDIRECT DECOMPRESSION SYSTEM; PROSTHESIS, SPINOUS PROCESS SPACER/PLATE

BOSTON SCIENTIFIC NEUROMODULATION SUPERION INDIRECT DECOMPRESSION SYSTEM; PROSTHESIS, SPINOUS PROCESS SPACER/PLATE
Model Number 101-9816
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Codes Fall (1848); Therapeutic Effects, Unexpected (2099); No Code Available (3191)
Date of Event 12/08/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Additional suspect medical device component involved in the event: product family: superion implant, upn: 101-9814, model: 101-9814, serial: n/a, batch: 800256.
 
Event or Problem Description
It was reported that patient had a fall after lifting something heavy.The patient then experienced loss of efficacy.X-rays showed that the implant at l3/4 had a bent upper left cam lobe and that the implant at l4/5 had dislodged from the interspinous space.The patient underwent a revision procedure where the implant at l3/4 was removed and replaced with a new implant and the implant at l4/5 was removed.The patient was doing well post operatively.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The returned devices were analyzed and found; superion implant, lot number 800130.The cam-lobes were significantly bent.The damaged cam lobes suggest that the user likely exerted excessive force while attempting to deploy the implant against a rigid obstruction (spinous process) during the implant procedure.The complaint of the superion implant having a bent cam lobe was confirmed through product analysis.The probable cause has been traced to unintended use error caused or contributed to event.Superion implant, lot number 800256.The implant exhibits normal characteristics.The complaint of the implant became dislodged after patient fell could not be confirmed with testing of the product return as no problem has been detected.

Brand Name
SUPERION INDIRECT DECOMPRESSION SYSTEM
Common Device Name
PROSTHESIS, SPINOUS PROCESS SPACER/PLATE
Manufacturer (Section D)
BOSTON SCIENTIFIC NEUROMODULATION
25155 rye canyon loop
suite 100
valencia CA 91355
MDR Report Key11121106
Report Number3006630150-2020-06574
Device Sequence Number3923228
Product Code NQO
UDI-Device Identifier00884662000567
UDI-Public00884662000567
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
P140004
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/02/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date05/20/2024
Device Model Number101-9816
Device Catalogue Number101-9816
Device Lot Number800130
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/29/2020
Initial Date Received by Manufacturer 12/10/2020
Supplement Date Received by Manufacturer03/09/2021
Initial Report FDA Received Date01/05/2021
Supplement Report FDA Received Date04/02/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;